Alert archive / California / High Wind Warnings in 2023
High Wind Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Mar 20, 2023, 1:34 PM PDT for 4 counties in California. It took effect at Mar 21, 2023, 5:00 AM PDT. It was in force for 16 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 20, 2023, 1:34 PM PDT (20:34 UTC)
- In effect from
- Mar 21, 2023, 5:00 AM PDT
- Expired
- Mar 21, 2023, 9:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Merced County, CA
The radar
The San Joaquin Valley radar (KHNX), 9 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 7:00 AM PDT | HEAVY RAIN 0.45 | Lemoore, CA | |
| Mar 21, 7:40 AM PDT | NON-TSTM WND GST 62 | 2 Ne Lebec, CA | MESONET STATION PG649 BEARTRAP ROAD. |
| Mar 21, 7:40 AM PDT | NON-TSTM WND GST 72 | 1 Ne Lebec, CA | MESONET STATION 416PG TEJON OVERLOOK. |
| Mar 21, 8:00 AM PDT | NON-TSTM WND GST 65 | 11 Sw Keene, CA | MESONET STATION SE118 BEAR VALLEY SPRINGS (SCE). |
| Mar 21, 8:40 AM PDT | NON-TSTM WND GST 63 | 5 Sw Tehachapi, CA | MESONET STATION SE300 PIGEON SPRING (SCE). |
| Mar 21, 9:00 AM PDT | NON-TSTM WND GST 64 | 2 Ne Lebec, CA | MESONET STATION PG649 BEARTRAP ROAD. |
| Mar 21, 10:00 AM PDT | NON-TSTM WND GST 69 | 15 Wnw Pine Mountain Cl, CA | MESONET STATION PG632 PELATO PEAK. |
| Mar 21, 10:20 AM PDT | NON-TSTM WND GST 60 | 13 Ssw Blackwells Corne, CA | MESONET STATION PG907 LAS YEGUAS. |
| Mar 21, 11:30 AM PDT | NON-TSTM WND GST 71 | 5 Ese Arvin, CA | MESONET STATION 580SE SCE TEJON HILLS. |
| Mar 21, 11:50 AM PDT | NON-TSTM WND GST 65 | 11 Nnw Coalinga, CA | MESONET STATION PG684 JOAQUIN RIDGE (PGE). |
| Mar 21, 11:50 AM PDT | NON-TSTM WND GST 72 | 12 Nnw Squaw Valley, CA | MESONET STATION PG953 PINE FLAT LAKE OVERLOOK. |
| Mar 21, 11:53 AM PDT | NON-TSTM WND GST 60 | 7 Sse Shaver Lake, CA | MESONET STATION FSBC1 SNF06 PORTABLE. |
| Mar 21, 1:20 PM PDT | NON-TSTM WND GST 63 | 9 Wnw Coalinga, CA | MESONET STATION LDEC1 ALCALDE. |
| Mar 21, 1:27 PM PDT | NON-TSTM WND GST 61 | 19 Ssw Dos Palos, CA | MESONET STATION PCEC1 PANOCHE ROAD. |
| Mar 21, 2:25 PM PDT | NON-TSTM WND GST 58 | 1 S Red Rock Canyon, CA | MESONET STATION AU205 JAWBONE STATION. |
| Mar 21, 3:00 PM PDT | NON-TSTM WND DMG | 4 Ese Fresno, CA | KSEE24/CBS47 REPORTED A DOWNED TREE AT STATION. |
| Mar 21, 3:17 PM PDT | TSTM WND DMG | Fresno, CA | SEVERAL REPORTED TREES AND POWER LINES DOWN IN THE CITY OF FRESNO BETWEEN NOON AND 3:30 PM. |
| Mar 21, 3:17 PM PDT | NON-TSTM WND DMG | Fresno, CA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM FRESNO. SEVERAL REPORTED TREES AND POWER LINES DOWN IN THE CITY OF FRESNO BETWEEN NOON AND 3:30 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS76 KHNX 202034 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 134 PM PDT Mon Mar 20 2023 CAZ300-308-313-334>336-210500- /O.NEW.KHNX.HW.W.0009.230321T1200Z-230322T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of San Luis Reservoir, Blackwells Corner, McKittrick, Taft, Tehachapi, Grapevine, Lebec, and Frazier Park 134 PM PDT Mon Mar 20 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY... * WHAT...South to southeast winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...West Side Mountains north of 198, West Side Mountains South of 198, Buena Vista, Tehachapi, Grapevine and Frazier Mountain Communities. * WHEN...From 5 AM to 9 PM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ301>307-309>312-314>317-319-321-332-333-210500- /O.NEW.KHNX.WI.Y.0020.230321T1200Z-230322T0400Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Mariposa Madera Foothills-Fresno- Tulare Foothills-South End Sierra Foothills-Kern River Valley- Piute Walker Basin- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, El Portal, Mariposa, Millerton Lake, Lake Isabella, and Kernville 134 PM PDT Mon Mar 20 2023 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY... * WHAT...South to southeast winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Much of the San Joaquin Valley and Sierra Nevada foothills, and portions of the Kern County mountains north of Tehachapi. * WHEN...From 5 AM to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ337>339-210500- /O.NEW.KHNX.WI.Y.0020.230321T1800Z-230322T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 134 PM PDT Mon Mar 20 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
4 follow-up statements
906 WWUS76 KHNX 210434 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 934 PM PDT Mon Mar 20 2023 CAZ300-308-313-334>336-211245- /O.CON.KHNX.HW.W.0009.230321T1200Z-230322T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of San Luis Reservoir, Blackwells Corner, McKittrick, Taft, Tehachapi, Grapevine, Lebec, and Frazier Park 934 PM PDT Mon Mar 20 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY... * WHAT...South to southeast winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...West Side Mountains north of 198, West Side Mountains South of 198, Buena Vista, Tehachapi, Grapevine and Frazier Mountain Communities. * WHEN...From 5 AM to 9 PM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ301>307-309>312-314>317-319-321-332-333-211245- /O.CON.KHNX.WI.Y.0020.230321T1200Z-230322T0400Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Mariposa Madera Foothills-Fresno- Tulare Foothills-South End Sierra Foothills-Kern River Valley- Piute Walker Basin- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, El Portal, Mariposa, Millerton Lake, Lake Isabella, and Kernville 934 PM PDT Mon Mar 20 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY... * WHAT...South to southeast winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Much of the San Joaquin Valley and Sierra Nevada foothills, and portions of the Kern County mountains north of Tehachapi. * WHEN...From 5 AM to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ337>339-211245- /O.CON.KHNX.WI.Y.0020.230321T1800Z-230322T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 934 PM PDT Mon Mar 20 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
107 WWUS76 KHNX 211107 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 407 AM PDT Tue Mar 21 2023 CAZ300-308-313-334>336-220400- /O.CON.KHNX.HW.W.0009.230321T1200Z-230322T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of San Luis Reservoir, Blackwells Corner, McKittrick, Taft, Tehachapi, Grapevine, Lebec, and Frazier Park 407 AM PDT Tue Mar 21 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...West Side Mountains north of 198, West Side Mountains South of 198, Buena Vista, Tehachapi, Grapevine and Frazier Mountain Communities. * WHEN...From 5 AM to 9 PM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ301>307-309>312-314>317-319-321-332-333-220400- /O.CON.KHNX.WI.Y.0020.230321T1200Z-230322T0400Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Mariposa Madera Foothills-Fresno- Tulare Foothills-South End Sierra Foothills-Kern River Valley- Piute Walker Basin- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, El Portal, Mariposa, Millerton Lake, Lake Isabella, and Kernville 407 AM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of the San Joaquin Valley and Sierra Nevada foothills, and portions of the Kern County mountains north of Tehachapi. * WHEN...From 5 AM to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ337>339-220515- /O.CON.KHNX.WI.Y.0020.230321T1800Z-230322T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 407 AM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 11 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
688 WWUS76 KHNX 211943 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1243 PM PDT Tue Mar 21 2023 CAZ334>336-212045- /O.CAN.KHNX.HW.W.0009.000000T0000Z-230322T0400Z/ Tehachapi-Grapevine-Frazier Mountain Communities- Including the cities of Tehachapi, Grapevine, Lebec, and Frazier Park 1243 PM PDT Tue Mar 21 2023 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning is cancelled and has been replaced with a Winter Storm Warning. $$ CAZ333-212045- /O.CAN.KHNX.WI.Y.0020.000000T0000Z-230322T0400Z/ Piute Walker Basin- 1243 PM PDT Tue Mar 21 2023 ...WIND ADVISORY IS CANCELLED... The Wind Advisory is cancelled and has been replaced with a Winter Storm Warning. $$ CAZ300-308-313-220400- /O.CON.KHNX.HW.W.0009.000000T0000Z-230322T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of San Luis Reservoir, Blackwells Corner, McKittrick, and Taft 1243 PM PDT Tue Mar 21 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...West Side Mountains north of 198, West Side Mountains South of 198, Buena Vista, Tehachapi, Grapevine and Frazier Mountain Communities. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ301>307-309>312-314>317-319-321-332-220400- /O.CON.KHNX.WI.Y.0020.000000T0000Z-230322T0400Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Mariposa Madera Foothills-Fresno- Tulare Foothills-South End Sierra Foothills-Kern River Valley- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, El Portal, Mariposa, Millerton Lake, Lake Isabella, and Kernville 1243 PM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of the San Joaquin Valley and Sierra Nevada foothills, and portions of the Kern County mountains north of Tehachapi. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ337>339-220400- /O.CON.KHNX.WI.Y.0020.000000T0000Z-230322T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1243 PM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
475 WWUS76 KHNX 220343 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 843 PM PDT Tue Mar 21 2023 CAZ300-308-313-220445- /O.EXP.KHNX.HW.W.0009.000000T0000Z-230322T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of San Luis Reservoir, Blackwells Corner, McKittrick, and Taft 843 PM PDT Tue Mar 21 2023 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... Wind speeds are no longer high enough to warrant a warning. $$ CAZ301>307-309>312-314>317-319-321-332-220445- /O.EXP.KHNX.WI.Y.0020.000000T0000Z-230322T0400Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Mariposa Madera Foothills-Fresno- Tulare Foothills-South End Sierra Foothills-Kern River Valley- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, El Portal, Mariposa, Millerton Lake, Lake Isabella, and Kernville 843 PM PDT Tue Mar 21 2023 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Wind speeds are no longer high enough to warrant an advisory. $$ CAZ337>339-221145- /O.CON.KHNX.WI.Y.0020.000000T0000Z-230322T1200Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 843 PM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Mar 20, 1:33 PM PDT, 1 minute earlier.
Area forecast discussion, Mar 20, 1:33 PM PDT, 1 minute before
Area Forecast Discussion National Weather Service Hanford CA 133 PM PDT Mon Mar 20 2023 .SYNOPSIS... Brief calm weather conditions will prevail for the rest of the afternoon, before the next event begins. This event will start to come into our CWA tonight, with the majority of the precipitation falling Tuesday through Tuesday night. The system will be petering out Wednesday afternoon and will have moved out completely by Thursday morning. Calm weather will prevail for our area through to Sunday night, with another system coming in Monday morning. && .DISCUSSION... The calm weather pattern will prevail until tomorrow morning when an upper level trough will start to push in another storm system to our CWA. This will bring rainfall to the San Joaquin Valley and the Sierra foothills and snow showers to the Sierra Nevada above 5000ft. There will also be a chance for thunderstorms in the valley tomorrow as the cold front associated with the system moves past. High winds will impact I-5 pass and the mountains surrounding it by early tomorrow morning and start to effect the rest of the CWA by the late morning tomorrow. Thunderstorms will be most likely Tuesday night. Probabilities for most of our valley locations show 50-75% chance of receiving 0.5 inches of rain on Tuesday, with Fresno showing a 85% chance of 0.5 inched of rain. Probabilities for some of our foothills locations show 30-40% chance of 2 inches of rain or more on Tuesday, and for some of our mountain locations show 45-70% chance of more than a foot of snow on Tuesday. After this system moves out of our area, calm weather will prevail once again and run through Sunday, before another system will come through the area on Monday. This system appears lighter than this upcoming one, however this may change as more time passes and confidence increases. && .AVIATION... VFR conditions will prevail for rest of the day. Some areas of MVFR and IFR conditions are possible over the Sierra Nevada due to the clouds and showers tonight and tomorrow afternoon. && .AIR QUALITY ISSUES... ISSUED: 03/19/2023 13:28 EXPIRES: 03/20/2023 23:59 None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Wednesday afternoon for CAZ318-320-322>331. && public...EW aviation....EW weather.gov/hanford
In the hours before
Local storm report, Mar 20, 10:22 AM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1022 AM PDT MON MAR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 4 SSW BASS LAKE 37.27N 119.58W
03/20/2023 M1.89 INCH MADERA CA PUBLIC
TWO AMBIENT WEATHER REPORTS OF 1.89 INCHES
OF RAINFALL YESTERDAY IN THE AREA.
&&
MLLocal storm report, Mar 20, 10:37 AM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1037 AM PDT MON MAR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN 8 SE MIDPINES 37.46N 119.83W
03/20/2023 E1.69 INCH MARIPOSA CA PUBLIC
AVERAGE REPORT FROM A FEW AMBIENT WEATHER
STATIONS IN THE AREA. RANGED FROM 1.55 TO
1.98 INCHES OVER 24 HOURS.
&&
MLLocal storm report, Mar 20, 11:07 AM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1107 AM PDT MON MAR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM HEAVY RAIN 7 SW FISH CAMP 37.42N 119.75W
03/20/2023 M1.99 INCH MARIPOSA CA MESONET
MESONET STATION MIAC1 MIAMI MOUNTAIN.
&&
MLLocal storm report, Mar 20, 11:08 AM PDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1108 AM PDT MON MAR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HEAVY RAIN 2 SSW FISH CAMP 37.45N 119.65W
03/20/2023 M1.71 INCH MADERA CA MESONET
MESONET STATION DW0826 FISH CAMP-SUGAR PINE.
&&
MLLocal storm report, Mar 20, 11:09 AM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1109 AM PDT MON MAR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 11 WSW LAKE WISHON 36.96N 119.18W
03/20/2023 M1.24 INCH FRESNO CA MESONET
MESONET STATION FNWC1 FENCE MEADOW.
&&
MLThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:07 PM PDT | Areal Flood Advisory | HNX | Fresno, Madera | 25 days |
| Mar 19, 10:23 PM PDT | Areal Flood Advisory | HNX | Madera, Mariposa | 103 min |
| Mar 20, 1:25 PM PDT | Winter Storm Warning | HNX | Fresno, Kern, Madera, Mariposa, Tulare, Tuolumne | 58 hr |
| Mar 20, 1:34 PM PDT | Wind Advisory | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 1 more | 39 hr |
| Mar 20, 2:02 PM PDT | Flood Watch | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 1 more | 57 hr |
Nearby
High Wind Warnings in California, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.